| Catalog Number |
050-95004 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/28/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered a fluid leak on the patient line their cycler set during fill 1 of 4 of pd treatment.Fluid was not discovered in the pump module area or on the external of the cassette.The patient discovered a hole in the tubing where a few drops of liquid was found.There were no alarms or warnings prior to the leak.The patient was assisted with canceling treatment.It was reported that an alternate treatment option was available.Upon follow up, the patient confirmed that there was no hole in the patient line tubing or solution bag.The patient confirmed that there is a catheter placed and a stay safe luer lock catheter extension that is placed between the catheter and the patient line of the cycler set.The leak occurred from a loose connection between this extension set and patient line of the cycler set.After resetting up with new supplies the connection was tightened, and treatment completed successfully.The patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.The patient is continuing with peritoneal dialysis on the cycler without issue and without reoccurrence of the reported event.The patient confirmed that the cycler set was discarded and not available to be returned to the manufacturer for physical evaluation.
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius stay safe/luer lock catheter extensions 12 inch shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.